MAUDE Adverse Event Report: APPLIED MEDICAL A4F03, 3F-80CM, (PREM) SYNTEL CATHETER; DXE

APPLIED MEDICAL A4F03, 3F-80CM, (PREM) SYNTEL CATHETER; DXE
Model Number A4F03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed unknown - "user has reported bursting of the balloon." patient status - unknown.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon visual inspection, engineering confirmed that the catheter had ruptured.A review of the manufacturing records for this lot also confirmed that the product passed all manufacturing and quality inspections.All catheters undergo 100% visual inspection and leak testing during production.Similar incidents have shown that balloon rupture can occur if the inflated balloon is pulled with excessive force or if the balloon is overinflated.The instructions for use (ifu) cautions the user that "balloon degradation and rupture may result from deposits within the vessel, excessive handling, or exposure to adverse environmental conditions" and that the "maximum recommended inflation volumes should not be exceeded." although the exact root cause of the incident could not be determined, applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.Additional information requested and received.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.

Brand Name
A4F03, 3F-80CM, (PREM) SYNTEL CATHETER
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5682334
Report Number2027111-2016-00408
Device Sequence Number506757
Product Code DXE
UDI-Device Identifier00607915111069
UDI-Public(01)00607915111069(17)200816(30)01(10)1253265
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K901627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/16/2020
Device Model NumberA4F03
Device Catalogue Number100564901
Device Lot Number1253265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2016
Supplement Report FDA Received Date08/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1